Jump to content

DaddyRandy: Zyprexa rollercoaster ride


DaddyRandy

Recommended Posts

In hindsight, I  realize  that I have  been  challenged most of my life with  manic depression, little manic euphoria. I also now see the mental health issues  which re-appear throughout my father's side of the family. Suddenly  when I was  in my mid 40's  I started experiencing manic euphoric episodes.I  was Baker  Acted, mis-diagnosed,  had  another  attack, hospitalized, forced to  resign from a  lucrative career that was the love of my life. In 2008  was  diagnosed with bipolar disorder.( I have been  at or below the poverty line  since with the work I have been able to perform.)

 

I  was prescribed  Zypreza  and  started a long depressed  state,  lethargic,  and  weight gain of  at least  70 lbs.  I was weaned off  Zyprexa and have since been prescribed over different times drugs  such as Celexa,  Saphris, Artane, and Lamotrigine.  As I was being taken off  Zyprexa,  my mood  lifted, the weight  started  coming off but the  movement disorder had already started in my face. Initially  it was diagnosed by my doctor as tardive dyskinesia. The  symptoms have  continued to worsen to a now debilitating  condition. As recent as yesterday, a new  doctor, a neurologist thinks the  condition is  best defined , diagnosed as dystonia. In any event, the outlook is the same, no known cure.  I never in a  million years thought I would be so disabled and unable to provide for myself and others. But beside all these recent challenges,  my weight is well  managed, my spirits are good,  my faith is  strong. I know  who  I am. I just  wish  my body would cooperate!! 

 

I am going through the  disability process now and as of the end of the month, I will lose my health insurance benefits through my last employer.

Link to post
  • ChessieCat changed the title to DaddyRandy: Zyprexa rollercoaster ride
  • Moderator Emeritus

DaddyRandy -- Welcome to Surviving Antidepressants (SA)

 

You are bringing a wonderful attitude to a rotten situation. How can the SA community assist you?

 

Providing a few more details about your history with psych meds would help us to understand your situation and be able to direct you to possibly useful information. Please summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly:

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

 

This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Welcome DR

Like SW I also was impressed with your positive outlook in the midst of difficult circumstances and it certainly didn't read like a person who is manic depressive. Did you know that these drugs actually induce the very disease they are supposed to cure. It sounds to me like as Breggin says your drug has been your problem. imo I would doubt the labels that have been given you.

Hope you are able to do a drug sig.

Sorry to hear you are now on disability.  I also never dreamed that wdl would be so crippling

Thanks for adding your voice to this site.

You might like to get a book by R Whitaker called 'anatomy of an epidemic' Its well worth the read.

nz11

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post
  • 3 weeks later...
On 8/5/2017 at 0:33 AM, nz11 said:

Did you know that these drugs actually induce the very disease they are supposed to cure. It sounds to me like as Breggin says your drug has been your problem. imo I would doubt the labels that have been given you.

Daddy Randy. 

I'm sorry to hear about your dystonia and how it has impaired you. That's just awful. Antipsychotics are poison and like nz11 says, "these drugs induce the disease they're supposed to cure". I am living proof of that, as I was misdiagnosed and put on this garbage, next thing I know, they're labeling me as schizophrenic! Ha! I was suffering from ptsd! Fools! 

 

I'm so happy to hear that after withdrawing from zyprexa, that your mood has lifted and that you've been able to lose weight. That gives me some hope as I've just recently come off zyprexa. Do you have any further impairments, or is it just the dystonia? 

 

Also sorry to hear about you losing your health benefits with your employer. That really sucks. I hope things can somehow turn around for you. 

Dec 2016 Risperidone 1 mg, Seroquel 25mg, Latuda 40mg 

Jan - Mar 2017 Paliperidone (invega) 6 -9mg, Zoloft, Mirtazapine, Proprananol, Ativan

Mar - Apr 2017 Aripiprazole (abilify) 10 mg

Apr 2017 - July 2017 Olanzapine (zyprexa) 5 mg tapered to 0mg

Oct 2017 - Present Effexor 37.5mg and Prozac 10mg 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy